Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Stability of harmonic maps and eigenvalues of the Laplacian


Author: Hajime Urakawa
Journal: Trans. Amer. Math. Soc. 301 (1987), 557-589
MSC: Primary 58E20; Secondary 58E05, 58G11, 58G25
MathSciNet review: 882704
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The index and nullity of the Hessian of the energy for every harmonic map are estimated above by a geometric quantity. The stability theory of harmonic maps is developed and as an application, the Kähler version of the Lichnerowicz-Obata theorem about the first eigenvalue of the Laplacian is proved.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58E20, 58E05, 58G11, 58G25

Retrieve articles in all journals with MSC: 58E20, 58E05, 58G11, 58G25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0882704-8
PII: S 0002-9947(1987)0882704-8
Article copyright: © Copyright 1987 American Mathematical Society